Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 32, NWS Kansas City, MO

April 19, 2000Buchanan County, Platte County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 19, 2000, 7:18 PM CDT for Buchanan County, Platte County, Missouri. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 19, 2000, 7:18 PM CDT (00:18 UTC)
Expired
Apr 19, 2000, 8:00 PM CDT
In force
42 min
Issued by
NWS Kansas City, MO
Area
Whole counties

Counties Buchanan County, MO, Platte County, MO

What was reported inside it

TimeReportWhereRemark
Apr 19, 7:44 PM CDTHail 0.75Agency, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2000-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1072 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2000-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1072 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1917 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.1
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WUUS53 KEAX 200018
SVRMCI
MOC021-165-200100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
718 PM CDT WED APR 19 2000

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUCHANAN COUNTY IN NORTHWEST MISSOURI
  NORTHERN PLATTE COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 800 PM CDT

* AT 718 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM 4 MILES SOUTHEAST OF BEAN LAKE...OR 11 MILES SOUTHEAST
  OF ATCHISON...MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DEARBORN AT 725 PM CDT
  FAUCETT AT 730 PM CDT
  AGENCY AT 735 PM CDT
  EASTON AT 745 PM CDT

OTHER LOCATIONS IN THE WARNING INCLUDE WESTON.

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN
DIAMETER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE
INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT
FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF
LOW LYING AREAS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:00 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Apr 19, 3:00 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
300 PM CDT WED APR 19 2000

VERY INTERESTING AND VERY CHALLENGING FCST.  BEHAVIOR OF DRY LINE
AND CONVECTION INITIATION CERTAINLY THE BIGGEST CHALLENGES.  PAST 4
HOURS HAVE SEEN VERY IMPORTANT CHANGES IN FORECAST DETAILS...MAINLY
WRT TO DRY LINE POSITIONING.  DRY LINE CAME CHARGING THROUGH ERN KS
LATE THIS AM AND THEN GROUND TO A HALT AS IT MOVED THRU KC METRO.
PRESSURE FALLS HAVE INCREASED OVER WESTERN KS AS DEEP UPPER LOW
WOBBLES EWD ALONG NEB/SD BORDER.  WITH PRES FALLS TO OUR
WEST...WINDS IN DRY AIR ARE NOW BACKING AND EWD PUSH OF DRYLN HAS
NOW ALL BUT STOPPED.  18Z RUC IS SIMILAR TO 15Z RUC WHICH GAVE FIRST
HINT THAT DRYLINE WILL ACTUALLY RETREAT AFTER SUNSET.  AM
INCREASINGLY LEANING TOWARD RUC SOLUTION...WITH SFC LOW EXPECTED TO
BE NEAR STJ AT 06Z.  STOUT CAP ALREADY SHOWING SIGNS OF WEAKENING
PER 18Z SOUNDINGS...BUT STILL APPEARS TO BE ENOUGH INHIBIT
CONVECTION INITIATION UNTIL COLD FRONT ARRIVES LATE THIS EVENING.
BIG CAVEAT TO THIS SCENARIO IS ACCAS/HIGH BASED TSRA THAT HAVE
RECENTLY POPPED UP AND EVEN HAVE HAD A LTG SRIKE WITH THEM.  BOTTOM
LINE HERE IS THAT WILL CARRY CAT POPS IN ERN ZONES...CHC WEST.
CERTAINLY WILL INCLUDE SVR RISK FOR ERN COUNTIES GIVEN STRENGTH OF
WIND FIELDS...AND INSTABILITY.  PROBABLY WILL KEEP SVR OUT OF KC
ZONES...GIVEN UNCERTAINTY OF THUNDER HERE.

NEXT PCPN CHALLENGE IS JUST HOW HARD TO HIT WRAP-AROUND POPS FOR THU.
NERN ZONES APPEAR TO HAVE BEST BET FOR PCPN AND WILL STAGGER HIEST
POPS FROM NE TO SW.

TEMPS SUPER TRICKY.  WITH SLOWER MOVEMENT OF FRONT/SFC LOW...WILL
GO ABV GUIDANCE LOWS IN EAST TONIGHT...NR GUIDANCE IN WEST.  ERN
ZONES TEMPS TRICKY AGAIN FOR THU...DEPENDING ON LOCATION OF FRONT.
POSSIBLE SERN ZONES COULD HEAT UP TUE MORNING BEFORE FRONT COMES
THROUGH.  FOR NOW...WILL GO PRETTY CLOSE TO GUIDANCE AND CURRENT
FCST.  FWC LOOKS A LITTLE HIGH ON ITS DEWPOINTS FRI AM AND
CONSEQUENTLY LOWS AS WELL.  SHOULD HAVE NICE SUNNY DAY FRIDAY AS
UPPER RIDGE STARTS TO BUILD BACK IN AND SFC HIGH ON TOP OF US.
PREFER WARMER FWC FRI.

MRF AND CANADIAN SHOW ANOTHER WAVE IN SRN STREAM BY LATE SUNDAY.
LOOKS LIKE BEST CHC FOR PCPN WILL BE OVER SRN PLAINS.  IT'S BEEN
PRETTY DIFFICULT TO GET PCPN AROUND HERE LATELY AND WITH FMR POPS
BELOW CLIMO...WILL LEAVE DRY FOR NOW.  SOMETHING TO WATCH.

.EAX...NONE

JM

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:53 PM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb67 min
Apr 19, 8:01 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clinton59 min
Apr 19, 8:37 PM CDTSevere Thunderstorm WarningEAXJackson38 min
Apr 19, 8:44 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison61 min
Apr 19, 8:49 PM CDTSevere Thunderstorm WarningEAXCass56 min
Apr 19, 9:06 PM CDTSevere Thunderstorm WarningEAXJackson39 min
Apr 19, 9:21 PM CDTSevere Thunderstorm WarningEAXLafayette54 min
Apr 19, 9:26 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam, Sullivan64 min
Apr 19, 9:44 PM CDTSevere Thunderstorm WarningEAXGrundy, Sullivan46 min
Apr 19, 9:49 PM CDTSevere Thunderstorm WarningEAXCarroll, Saline56 min
Apr 19, 10:19 PM CDTSevere Thunderstorm WarningEAXLafayette26 min
Apr 19, 10:25 PM CDTSevere Thunderstorm WarningEAXAdair, Sullivan65 min
Apr 19, 10:41 PM CDTSevere Thunderstorm WarningEAXSchuyler49 min
Apr 19, 10:47 PM CDTSevere Thunderstorm WarningEAXCarroll28 min
Apr 19, 11:39 PM CDTSevere Thunderstorm WarningEAXPlatte36 min
Apr 19, 11:42 PM CDTSevere Thunderstorm WarningEAXBuchanan48 min
Apr 19, 11:56 PM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb49 min
Apr 20, 12:10 AM CDTSevere Thunderstorm WarningEAXGentry, Harrison80 min
Apr 20, 1:34 AM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette, Pettis, Saline71 min
Apr 20, 1:42 AM CDTSevere Thunderstorm WarningEAXMercer48 min
Apr 20, 1:57 AM CDTSevere Thunderstorm WarningEAXChariton48 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.